By Topic

The Fourth International Workshop on Multidimensional Systems, 2005. NDS 2005.

Date 10-13 July 2005

Filter Results

Displaying Results 1 - 25 of 54
  • Circuit model for given reflectance data constructed with mixed lumped and distributed elements for high speed/high frequency communication systems

    Publication Year: 2005, Page(s):12 - 18
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (316 KB) | HTML iconHTML

    In this paper, a reflectance-based "nonlinear interpolation method" is presented to model the measured or computed data, obtained from a "passive one-port physical device" using mixed lumped and distributed elements. Mixed element model is constructed with cascade connection of series inductors [L], commensurate transmission lines or so called unit elements [UE| and shunt capacitors [C]. Basis of ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Proportional plus integral output control and disturbance rejection for discrete linear repetitive processes

    Publication Year: 2005, Page(s):154 - 159
    Cited by:  Papers (1)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (258 KB) | HTML iconHTML

    Repetitive processes are a distinct class of 2D systems (i.e. information propagation in two independent directions) of both systems theoretic and applications interest. They cannot be controlled by direct extension of existing techniques from either standard (termed 1D here) or 2D systems theory. Here we give further results on the relatively open problem of the design of control laws to achieve ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On an algorithm for construction a piecewise constant control for a continuous Roesser system [construction read constructing]

    Publication Year: 2005, Page(s):253 - 258
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (207 KB) | HTML iconHTML

    We consider a linear Roesser system which is a continuous version of discrete Roesser system. In the paper (Idczak and Majewski) it was proved that the attainable set for a continuous Roesser system corresponding to piecewise constant controls is dense in the attainable set corresponding to integrable controls. Similar result was proved for the class of Goursat-Darboux system (Idczak and Walczak, ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Applications of linear relations in linear systems theory

    Publication Year: 2005, Page(s):65 - 70
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (243 KB) | HTML iconHTML

    In the paper a linear relations approach to problems of decomposition and classification (with respect to the Brunovsky group) of a set of causal 2D systems is described. A problem of stabilization of these systems is considered. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Sum-of-squares polynomials and the stability of discrete-time systems

    Publication Year: 2005, Page(s):223 - 228
    Cited by:  Papers (1)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (275 KB) | HTML iconHTML

    The purpose of this paper is to gather several applications of sum-of-squares polynomials in analyzing the stability of discrete-time systems, as well as to present a new one. We review a stability test for multidimensional systems. Also, a method to describe a convex stability domain is presented in the general case. The new application regards a robust stability test for polynomials whose coeffi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Conservative dilations of dissipative N-D systems: the commutative and non-commutative settings

    Publication Year: 2005, Page(s):43 - 47
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (215 KB) | HTML iconHTML

    We establish the existence of conservative dilations for various types of dissipative non-commutative N-D systems. As a corollary, the criteria for existence of conservative dilations of corresponding dissipative commutative N-D systems are obtained. We show that such a criterion is fulfilled for all dissipative commutative Givone-Roesser systems, however there are also types of commutative N-D sy... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A MIMO-system for a 2-dimensional active noise control application

    Publication Year: 2005, Page(s):123 - 128
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (251 KB) | HTML iconHTML

    In active noise control a given sound field called primary field is superposed by a secondary field, which is generated with the aim to cancel or at least to attenuate the primary field. For this both fields have to have exactly the same amplitude, but the opposite phase. A long wave length and a simple structure of the primary field make the superposition easier. Therefore, when DSPs are fast and... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On a continuous variant of a linear repetitive process

    Publication Year: 2005, Page(s):247 - 252
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (197 KB) | HTML iconHTML

    In the paper, we consider a continuous (with respect to both variables t, x) variant of a discrete linear repetitive process. A theorem on the existence of a solution to such continuous system is obtained. A result concerning the continuous dependence of solutions on controls is also derived. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Continuous 2-D control systems

    Publication Year: 2005, Page(s):235 - 240
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (214 KB) | HTML iconHTML

    The paper presents an extension of 2D systems of Fornasini-Marchesini type for the continuous time case. Conditions for unique solvability and the representation formula in the linear case are given. Some optimization problems are considered and the corresponding optimality conditions based on operator setting and classic maximum principle are stated. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Frequency response of 2-D median filters

    Publication Year: 2005, Page(s):7 - 11
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (136 KB) | HTML iconHTML

    Because of their unique nonlinear features medians are used in filtering procedures since many years, both in one- or twodimensional procedures, medians are able to reject numbers or signal samples differing substantially from all neighbouring elements of a sequence. On the other hand medians can be approximately described by their frequency characteristics, which are typically used for linear cir... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Structure decomposition of normal 2D transfer matrices

    Publication Year: 2005, Page(s):193 - 198
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (193 KB) | HTML iconHTML

    The notion of the normal transfer matrix and the notion of the structure decomposition of normal transfer matrix for 2D general model are introduced. Necessary and sufficient conditions for the existence of the structure decomposition of normal transfer matrix are established. A procedure for computation of the structure decomposition is proposed and illustrated by the numerical example. It is sho... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Control of discrete linear repetitive processes with uncertain sampling period and application to a physical example

    Publication Year: 2005, Page(s):148 - 153
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (248 KB) | HTML iconHTML

    This paper considers the problem of stabilizing an uncertain discrete linear repetitive process where the model uncertainty is a result of the choice of the sampling period. The results obtained are applied to the engineering example of a material rolling process. The required computations to determine the control law are undertaken using LMIs. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The sum-of-squares problem and dissipative systems

    Publication Year: 2005, Page(s):48 - 53
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (298 KB) | HTML iconHTML

    In this presentation, we discuss the theory of dissipativeness of systems described by linear constant coefficient PDE's with respect to supply rates that are quadratic differential forms in the variables and their derivatives. The main issue considered is the equivalence of global and local dissipativeness. This leads to the construction of the storage function, the flux, and the dissipation rate... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A tutorial on the representation of two-dimensional wave fields by multidimensional signals

    Publication Year: 2005, Page(s):90 - 97
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (288 KB) | HTML iconHTML

    The representation of information by waves is common to many fields in engineering and physics like electromagnetism, acoustics, and optics. Many different tools for the description of wave-like signals have been developed. Most of them are based on methods and results from mathematical physics with different viewpoints according to the specific application areas. This tutorial presents a framewor... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A spatial canonical approach to multidimensional state-space identification for distributed parameter systems

    Publication Year: 2005, Page(s):217 - 222
    Cited by:  Papers (8)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (296 KB) | HTML iconHTML

    State-space model identification methods for 1-dimensional (1D) systems cannot be straightforwardly generalized to the multidimensional case, due to the problem of estimating a spatially structured global state sequence. This paper proposes a particular apriori structured state, such that a series of local 1D models obtained can be identified separately. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Equivalence to Smith form of a class of multivariate polynomial matrices

    Publication Year: 2005, Page(s):259 - 262
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (147 KB) | HTML iconHTML

    In this paper, we consider the problem of reducing a multivariate polynomial matrix to Smith form by a unimodular equivalence transformation. Grobner bases are used to determine whether a certain class of multivariate polynomial matrices is equivalent with its Smith form. The proposed conditions can be easily tested using a computer algebra system. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • 2-D control theory in gas transport network modeling

    Publication Year: 2005, Page(s):241 - 246
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (262 KB) | HTML iconHTML

    This paper considers some classes of discrete 2D models to construct the discrete time, finite dimensional linear state space model of a gas distribution network. The models introduced are used to present some methods of optimal control applicable to problem of pressure and flow control in output nodes of gas transport networks. The focus is on the development of a comprehensive optimization theor... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Two-dimensional block based physical modeling with the functional transformation method

    Publication Year: 2005, Page(s):104 - 109
    Cited by:  Papers (2)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (264 KB) | HTML iconHTML

    The functional transformation method (FTM) is a mathematical founded method for the solution of multi-dimensional initial boundary value problems. It is based on suitable problem-specific integral transformations, that yield a transfer function model (TFM) in both space and time frequency domain. This TFM can be discretized and, after inverse transformation, realized on computer hardware. The boun... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Multivariate paraunitary and related matrices

    Publication Year: 2005, Page(s):3 - 6
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (199 KB) | HTML iconHTML

    Paraunitary matrices are important in the characterization of digital filterbanks. Factorization of a multivariate polynomial paraunitary matrix has been of interest. Here the investigation of properties of paraunitary and their variants is continued. A contribution to the problem of completion of a multivariate polynomial rectangular matrix into a square matrix with the paraunitary property invar... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Estimation of the domain of attraction for polynomial systems

    Publication Year: 2005, Page(s):77 - 82
    Cited by:  Papers (1)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (204 KB) | HTML iconHTML

    In this paper the asymptotic stability of polynomial nonlinear systems is investigated. Our goal is, based upon modern results of real algebraic geometry, to compute subsets of the region of attraction of asymptotically stable stationary points of polynomial systems. A theorem of Toeplitz and the Lyapunov stability theory are applied to achieve the aim. Especially the inequality conditions given b... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Investigation of the global positivity of polynomials via linear optimization

    Publication Year: 2005, Page(s):71 - 76
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (213 KB) | HTML iconHTML

    In this paper the robust positivity of multivariate polynomials under coefficient perturbation is investigated. This robust positivity of multivariate polynomials can be used for polynomial systems in order to determine the robust asymptotic stability of the system. It is assumed that the polynomials under investigation are linearly dependent on some parameters. The aim in this article is to deter... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Motion correction in PET brain studies

    Publication Year: 2005, Page(s):178 - 181
    Cited by:  Papers (1)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (190 KB) | HTML iconHTML

    Brain studies recorded with positron emission tomography (PET) may last between a few minutes and some hours. Head motion during long scans lead not only to blurred images, but may also seriously disturb the kinetic analysis of the metabolic information contained in the PET data. With the increase of scanner resolution this problem becomes more and more important. In the last years some methods to... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Asymptotic stabilization of desired rotation in multidimensional Hamiltonian systems by Chetaev method

    Publication Year: 2005, Page(s):229 - 234
    Cited by:  Papers (2)
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (205 KB) | HTML iconHTML

    In some cases the desired rotation may be described by two first integrals of the system with zero control input. These two integrals are used to construct Lyapunov function by Chetaev method. The control is designed from the condition of decreasing Lyapunov function on the trajectories of the closed loop system. This control may be a priori bounded. This method is applied to stabilize rotating bo... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Design of frequency-invariant beamformers employing multi-dimensional Fourier transforms

    Publication Year: 2005, Page(s):19 - 23
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (275 KB) | HTML iconHTML

    The design of a class of broadband arrays with frequency invariant beam patterns is studied and a simplified version of the design method employing multi-dimensional Fourier transforms is proposed with detailed account of each step. In the design examples, we give a mathematical explanation for the failure of this method in the lower frequencies. For a design with main beam pointing to a direction... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Constructing matrices with given generalized characteristic polynomial

    Publication Year: 2005, Page(s):59 - 64
    IEEE is not the copyright holder of this material | Click to expandAbstract | PDF file iconPDF (218 KB) | HTML iconHTML

    Generalized characteristic polynomials, a standard tool in 2D control theory, are treated from a symbolic point of view. The main cases of the multidimensional realization problem can be handled, even with parameters rather than explicit numbers, up to dimension at least 5 with an implementation of Janet's algorithm. For the bivariate case a general existence result is presented. The problem to pa... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.